Alert archive / Indiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 51, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 8, 2007, 4:40 PM EDT for Henry County, Indiana. It was in force for 50 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2007, 4:40 PM EDT (20:40 UTC)
- Expired
- Aug 8, 2007, 5:30 PM EDT
- In force
- 50 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Henry County, IN
The radar
The Indianapolis radar (KIND), 81 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 4:53 PM EDT | TSTM WND DMG | Shirley, IN | TREES WERE UPROOTED AND POWER LINES WERE DOWNED. |
| Aug 8, 4:54 PM EDT | TSTM WND GST 60 | Kennard, IN | |
| Aug 8, 5:25 PM EDT | TSTM WND DMG | 2 W Greensboro, IN | TWO LARGE TREES WERE UPROOTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1258 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1235 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 082040 SVRIND INC065-082130- /O.NEW.KIND.SV.W.0051.070808T2040Z-070808T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 440 PM EDT WED AUG 8 2007 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HENRY COUNTY IN EAST CENTRAL INDIANA... * UNTIL 530 PM EDT * AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR KENNARD...OR ABOUT 14 MILES SOUTHEAST OF ANDERSON...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CADIZ BY 445 PM EDT... GREENSBORO BY 450 PM EDT... SPICELAND BY 455 PM EDT... NEW CASTLE BY 500 PM EDT... THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 114 AND 133. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 4001 8522 3979 8524 3979 8559 4001 8557 TIME...MOT...LOC 2040Z 285DEG 19KT 3991 8553 $$ PUMA
3 follow-up statements
000 WWUS53 KIND 082052 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 451 PM EDT WED AUG 8 2007 INC065-082130- /O.CON.KIND.SV.W.0051.000000T0000Z-070808T2130Z/ HENRY- 451 PM EDT WED AUG 8 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR HENRY COUNTY... AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GREENSBORO...OR ABOUT 17 MILES WEST OF CAMBRIDGE CITY...MOVING EAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SPICELAND BY 500 PM EDT... DUNREITH BY 505 PM EDT... NEW CASTLE BY 505 PM EDT... STRAUGHN BY 530 PM EDT... LAT...LON 4001 8522 3979 8524 3979 8559 4001 8557 TIME...MOT...LOC 2051Z 290DEG 11KT 3987 8546 $$ PUMA
000 WWUS53 KIND 082106 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 506 PM EDT WED AUG 8 2007 INC065-082130- /O.CON.KIND.SV.W.0051.000000T0000Z-070808T2130Z/ HENRY- 506 PM EDT WED AUG 8 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR HENRY COUNTY... AT 504 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DUNREITH...OR ABOUT 13 MILES WEST OF CAMBRIDGE CITY...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... LEWISVILLE BY 515 PM EDT... STRAUGHN BY 520 PM EDT... LAT...LON 4001 8522 3979 8524 3979 8559 4001 8557 TIME...MOT...LOC 2106Z 289DEG 21KT 3982 8540 $$ PUMA
000 WWUS53 KIND 082127 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 526 PM EDT WED AUG 8 2007 INC065-082136- /O.EXP.KIND.SV.W.0051.000000T0000Z-070808T2130Z/ HENRY- 526 PM EDT WED AUG 8 2007 ...THE SEVERE THUNDERSTORM WARNING FOR HENRY COUNTY EXPIRES AT 530 PM EDT... THE STORM HAS DECREASED IN INTENSITY TO BELOW SEVERE LEVELS. ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE THIS EVENING. LAT...LON 4001 8522 3979 8524 3979 8559 4001 8557 TIME...MOT...LOC 2126Z 290DEG 27KT 3975 8528 $$ PUMA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:00 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Aug 8, 3:00 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 300 PM EDT WED AUG 8 2007 .SHORT TERM.../TNT/ VERY WARM AND UNSTABLE AIR MASS OVER AREA WITH WEAK SURFACE LOW AND SFC BNDRY ACROSS CENTRAL IL AND INDIANA. ISOLD STORMS HAVE DEVELOPED IN CENTRAL IL AND OH NEAR INSTBY AXIS. TNGT...FCST FOCUS IS ON STORM POTENTIAL. CURRENT ACTIVITY TO GRADUALLY EXPAND IN COVERAGE BUT WARM AIR ALOFT MAY CAP MORE SIGNIFICANT AND WDSPRD DVLPMNT. MODELS SUGGESTED SUCH DEVELOPMNT TO OCCUR BUT CARRIED THIS INTO OH AFT 06Z SO WILL FOLLOW ALONG THESE LINES WITH HIGHEST EVENING POPS AND BEST CHCS NORTH OF I-70 IN LINE WITH CURRENT DVLPMNT AND MODEL FCSTS. TEMPS AND HUMIDITY TO REMAIN HIGH TONIGHT AND RIGHT ALONG WITH CURRENT FCST. HAVE LOWERED SMALLER POPULATION AREA MINS MORE IN LINE WITH THIS MORNINGS LOWS AND GUIDANCE. && .LONG TERM.../THU THRU WED/ FORECAST FOCUS IS ON TEMPS/HUMIDITY FOR THE PD AS WELL AS POPS TOMORROW. FOR THU...NAM AND GFS SHOW H7 TEMPS IN THE 10-12C RANGE. WITH JUST OVR 10C ON THU IN THE N COULD SEE SOME TSRA BREAK THRU THE WEAKENED CAP ALONG THE FNT WHERE THE FORCING IS STRONGEST AND STILL PLENTY OF INSTABILITY AROUND. KEPT GOING FCST OF CHC N WITH SLT CHC S. GFS SHOWS AXIS OF H8 THERMAL RIDGE INTRUDING INTO SRN INDIANA WITH AN H8 TEMP AROUND 23-24C. WITH FNT ACRS THE CENTRAL PART OF THE FA COULD SEE MORE CLDS SO WL KEEP TEMPS SIMILAR TO TDAY. TOOK A COUPLE DEGREES OFF THE MAV FOR HIGHS IN THE MIDDLE 90S TO AROUND 100 IN THE SW. DEWPTS IN THE LOW 70S WILL YIELD HEAT INDICES UP TO 110 SO WL CONTINUE WITH HEAT ADVISORY FOR THIS TIME. THU NT...COLD FNT SWINGS THRU BUT PACKS LITTLE PUNCH IN THE WAY OF COLDER TEMPS. KEPT CHC POPS TIL MIDNIGHT WITH FROPA THRU THE FA BY 6Z AND SHUD BE DRY THEREAFTER. MAV GUIDANCE PRETTY COOL GIVEN H8 TEMPS AND THICKNESSES SO WENT CLOSER TO MET. FRI...TOOK A DEGREE OR TWO OFF MAV NUMBERS FOR HIGHS IN THE MID 80S NE TO LOW 90S SW AND DEWPTS DOWN TO THE MID 60S. FELT MET WAS TOO COLD BASED ON H8 TEMPS...FULL SUNSHINE AND RECENT COOL BIAS. COOLER HIGHS COMBINED WITH DRIER DEWPTS WILL MAKE CONDITIONS A LITTLE MORE TOLERABLE FOR THE NEXT COUPLE DAYS. FRI NT...USED WARMER MET NUMBERS. MAV TOO COOL GIVEN EXPECTED H8 TEMPS AND THICKNESSES EVEN WITH MO CLR SKIES AND GOOD RADIATIONAL COOLING. ENSEMBLES SHOW DROP IN H8 TEMPS AND THICKNESSES ON FRI AND SAT BUT REBOUNDING BY SUN. RIDGE RETROGRADES A BIT TO BE CENTERED OVR THE CENTRAL US AGAIN BY SUN. POSSIBILITIES OF MCS FORMATION EARLY IN THE WEEK AROUND THE EDGE OF THE RIDGE BUT NOTHING CONSISTENT IN THE MODELS. WENT WITH HPC HANDLING OF THIS KEEPING IT DRY. && .AVIATION... DISCUSSION FOR 18Z TAFS. NO DRAMATIC CHANGES TO EXISTING TAFS. UNSTABLE AIR ALONG WITH SFC BNDRY OVR CENTRAL IL AND INDIANA WIL HELP DVLP SCT CB FROM TAF START INTO 01Z-02Z. XPCT BY 02Z FOR STORMS TO EITHER HAVE MOVED EAST OF TAF SITES OR DIMINISHED AS AIR SLGTLY STABILIZES. LIKE LAST COUPLE DAYS AIR MASS PRETTY CLEAN AND DO NOT ANTICIPATE BELOW VFR XCP BRIEF VSBY REDUCTION SHOULD CB PASS ACROSS TAF SITE. HAVE PUT CB COVERAGE SLGTLY HIGHER AT NRN TAF SITES IND AND LAF IN LINE WITH DEVELOPMENT OVER ILLINOIS AND MODEL FCST DATA. && .IND WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR INZ021- 028>031-035>049-051>057-060>065-067>072. HEAT ADVISORY FROM 12 PM EDT /11 AM CDT/ TO 8 PM EDT /7 PM CDT/ THURSDAY FOR INZ021-028>031-035>049-051>057-060>065-067>072. && AVIATION/SHORT TERM...DT LONG TERM...CP
Hazardous weather outlook, Aug 8, 4:20 PM EDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 420 PM EDT WED AUG 8 2007 INZ028-029-035>037-039-043>049-051>057-060>065-067>072-092030- WARREN-TIPPECANOE-FOUNTAIN-MONTGOMERY-BOONE-HAMILTON-VERMILLION- PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 420 PM EDT WED AUG 8 2007 /320 PM CDT WED AUG 8 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. VERY HOT AND HUMID WEATHER WILL CONTINUE INTO EARLY EVENING. HEAT INDEX VALUES AROUND 105 DEGREES OR HIGHER CAN BE EXPECTED. A HEAT ADVISORY IS IN EFFECT FOR ALL OF CENTRAL INDIANA THROUGH 800 PM EDT /700 PM CDT/. SCATTERED THUNDERSTORMS WILL OCCUR THROUGH TONIGHT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED....BUT AN ISOLATED SEVERE STORM WITH DAMAGING WINDS IS POSSIBLE. STORMS WILL ALSO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. HEAVY DOWNPOURS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HIGH TEMPERATURES ON THURSDAY WILL AGAIN REACH THE MID TO UPPER 90S. THE HEAT COMBINED WITH DEW POINT TEMPERATURES IN THE LOWER 70S WILL ALLOW THE HEAT INDEX TO REACH 105 DEGREES AT TIMES DURING THE AFTERNOON. A HEAT ADVISORY IS IN EFFECT FOR ALL OF CENTRAL INDIANA ON THURSDAY. THUNDERSTORMS WILL BE POSSIBLE THURSDAY AFTERNOON AND EVENING AS A LOW PRESSURE SYSTEM TRACKS ACROSS THE SOUTHERN GREAT LAKES. THE STORMS ARE NOT EXPECTED TO BE SEVERE. HEAVY DOWNPOURS WILL BE POSSIBLE IN THE STORMS...AND LIGHTNING IS ALWAYS A HAZARD FROM ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-030-031-038-040>042-092030- CARROLL-CLINTON-HOWARD-TIPTON-MADISON-DELAWARE-RANDOLPH- 420 PM EDT WED AUG 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SECTIONS OF CENTRAL INDIANA. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. VERY HOT AND HUMID WEATHER WILL CONTINUE INTO EARLY EVENING. HEAT INDEX VALUES AROUND 105 DEGREES CAN BE EXPECTED. A HEAT ADVISORY IS IN EFFECT FOR ALL OF CENTRAL INDIANA THROUGH 800 PM EDT. SCATTERED THUNDERSTORMS WILL OCCUR THROUGH TONIGHT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED....BUT AN ISOLATED SEVERE STORM WITH DAMAGING WINDS IS POSSIBLE. STORMS WILL ALSO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. HEAVY DOWNPOURS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. TEMPERATURES WILL AGAIN REACH THE MID 90S ON THURSDAY. THE HEAT COMBINED WITH DEW POINT TEMPERATURES IN THE LOWER 70S WILL ALLOW THE HEAT INDEX TO APPROACH 105 DEGREES AT TIMES DURING THE AFTERNOON. A HEAT ADVISORY IS IN EFFECT FOR ALL OF CENTRAL INDIANA ON THURSDAY. THUNDERSTORMS WILL BE POSSIBLE THURSDAY AFTERNOON AND EVENING AS A LOW PRESSURE SYSTEM TRACKS ACROSS THE SOUTHERN GREAT LAKES. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHEAST AND NORTH CENTRAL INDIANA WITH DAMAGING WIND GUSTS BEING THE PRIMARY THREAT. A WIDESPREAD SEVERE OUTBREAK IS NOT EXPECTED. VERY HEAVY DOWNPOURS WILL BE POSSIBLE IN THE STORMS...AND LIGHTNING IS ALWAYS A HAZARD FROM ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 3:26 AM EDT | Heat Advisory | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 41 hr |
| Aug 8, 5:42 PM EDT | Flash Flood Warning | IND | Henry | 2 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.